Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Difficulty in conceiving, have high TSH, on levothyroxine, had periods after stopping medicines, tests showed high TSH. Advice?

I have been trying to get pregnant since Feb 2011 and I went in to see my doctor in March 2012 to see what was going on. I found out my TSH was high. I was put on levothyroxine and was told I would have a really bad long painful period (which I did) and after that should have had normal ones after. I didn t have one until I stopped my medicine 2 weeks ago and just had another blood test and my TSH is now 184. Im not having any major signs anymore like I used too, Im beginning to worry
Asked On : Mon, 10 Sep 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Endocrinologist 's  Response
Good day. Why did you stop levothyroxine?
Your TSH is very high and that itself can cause infertility and irregular periods etc. Please check "Anti TPO".

If Anti TPO is strongly positive, you may have to continue levothyroxine for a long time, possibly life long. Please restart Levothyroxine and meet an endocrinologist near your place.
Answered: Sun, 27 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor